Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Acute Crit Care > Volume 25(3); 2010 > Article
Case Report The Management of Heparin-induced Thrombocytopenia with Thrombosis after Open Heart Surgery: A Case Report
Jae Bum Kim, Sae Young Choi, Nam Hee Park

DOI: https://doi.org/10.4266/kjccm.2010.25.3.168
Department of Thoracic and Cardiovascular Surgery, Dongsan Medical Center, Keimyung University College of Medicine, Daegu, Korea. nhpark@dsmc.or.kr
  • 2,256 Views
  • 19 Download
  • 0 Crossref
  • 0 Scopus

Heparin-induced thrombocytopenia (HIT) is a prothrombotic, immune-mediated adverse reaction to heparin therapy. It is caused by antibodies binding to a complex of heparin and platelet factor 4, and this leads to platelet activation, excessive thrombin generation and often thrombosis. HIT with thrombosis (HITT) can lead to limb amputation, stroke, myocardial infarction and death. We report here on a case of a HITT patient who was successfully managed with argatroban therapy. Further knowledge is need about the ideal medical management for HITT.


ACC : Acute and Critical Care